MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-4535
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 09/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear involving an accolade stem that was mated with an lfit v40 cocr head was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: 'confirmation of event: i can confirm that the patient had a primary total hip arthroplasty as described above since i was able to see the original stryker stickers.I can also confirm that the patient underwent revision surgery because i was able to review the operation report.I can confirm the operative findings of head neck decoupling with what was described as findings consistent with trunnionosis and metallosis.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of head neck decoupling with wear of the trunnion with metallosis are multifactorial.These includes surgical technique factors especially in the way the femoral head and femoral trunnion are prepared prior to insertion of the final implants, patient factors including lifestyle, activity level and bmi, and implant factors' -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 'the preoperative diagnosis was "right total hip arthroplasty failure femoral component" and the postoperative diagnosis was "decoupling head and neck with metallosis right total hip arthroplasty.' a review of the provided medical records by a clinical consultant indicated: 'i can confirm that the patient had a primary total hip arthroplasty as described above since i was able to see the original stryker stickers.I can also confirm that the patient underwent revision surgery because i was able to review the operation report.I can confirm the operative findings of head neck decoupling with what was described as findings consistent with trunnionosis and metallosis.' 'the root cause of this event cannot be determined with certainty.The causes of head neck decoupling with wear of the trunnion with metallosis are multifactorial.These includes surgical technique factors especially in the way the femoral head and femoral trunnion are prepared prior to insertion of the final implants, patient factors including lifestyle, activity level and bmi, and implant factors' the mated cocr head has been identified to be within scope of nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Letter received from an attorney alleging that patient had hip explanted on (b)(6) 2015.Unknown hip implants were revised for unknown reason and attorney is requesting devices be returned.Update: the preoperative diagnosis was "right total hip arthroplasty failure femoral component" and the postoperative diagnosis was "decoupling head and neck with metallosis right total hip arthroplasty.".

Brand Name
ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23439871
Report Number0002249697-2025-01274
Device Sequence Number18310789
Product Code LPH
UDI-Device Identifier04546540510761
UDI-Public04546540510761
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2010
Device Catalogue Number6021-4535
Device Lot Number12853102
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexMale